MAUDE Adverse Event Report: ETHICON INC. PDS+ VIO 36IN 1 S/A CT; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS+ VIO 36IN 1 S/A CT; SUTURE, SURGICAL, ABSORBABLE
Catalog Number PDP359T
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an uterine suspension surgery on (b)(6) 2023 and suture was used.During the uterine suspension surgery, the suture was broken when the surgeon attempted to sew the tissue.Changed another one to complete the surgery.There were no adverse consequences to the patient.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Component code: g07002 - device not returned.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device batch, and no non-conformances were identified.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ = 2360 g/m.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Date sent to the fda: 9/14/2023.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9, h3, h6 h3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.The returned product determined that it was received, one open sample outside its packaging that pertains to the product code pdp359t.During visual inspection of the returned sample, it was noted that the suture was received in two sections.The end of the suture pieces were noted to be cut probably caused by a surgical instrument.The product code pdp359t contains an absorbable suture.As the sample was received open, the time of exposure to the environment cannot be determined and the functional test could not be performed.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached on the cause of the reported event.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
PDS+ VIO 36IN 1 S/A CT
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
ciudad juarez
MX  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17540552
Report Number2210968-2023-05851
Device Sequence Number12386125
Product Code NEW
UDI-Device Identifier10705031048188
UDI-Public10705031048188
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Catalogue NumberPDP359T
Device Lot NumberTBMDDC
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2023
Supplement Date Received by Manufacturer08/30/2023
Initial Report FDA Received Date08/14/2023
Supplement Report FDA Received Date09/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown